MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941848350
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete udi and other product specific information.If additional details become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that stent fracture occurred requiring additional intervention.The 80 to 90% stenosed target lesion was located in the severely tortuous and calcified mid right coronary artery (rca).A 3.50x48 mm synergy xd drug-eluting stent (des) was deployed, and post-dilated with a 3.5x15mm non-boston scientific (bsc) non-compliant (nc) balloon.A 4.0x38 mm synergy xd des was overlapped and post-dilated using a 4.0 non-bsc nc balloon.A 3.5 nc balloon was then placed to post-dilate in between stents but it failed to pass.The non-bsc guide catheter, guideliner, and guidewire all came back and unknowingly, the guidewire went subintimal at some point.An attempt to cross the 3.5 nc balloon again, but it still failed.The stent was found to be deformed, and distal rca staining was noted distal to the original 3.5x48mm synergy xd des.The patient experienced pain and st elevation on the electrocardiogram after the flow limiting dissection.Angiography and intravascular ultrasound (ivus) confirmed that the stent was fractured into two pieces.The non-bsc wire was replaced, and another attempt was made to cross with the 3.5 nc balloon, along with a 2.75x24mm synergy xd des which was inserted multiple times in an attempt to tamponade the stain, but without success.Additionally, a 2.75x24mm synergy xd des was advanced but could not pass through the new guide extension.The stent was removed and found to be deformed.Subsequently, both 2.0 and 1.5 unknown balloons were used to tamponade the distal staining.The non-bsc guide catheter was switched for a non-bsc guide extension.Rewiring and buddy wiring were performed; however, ivus confirmed a short subintimal tract with the deformed stent.A 3.0x28mm synergy des was deployed at the dissection site, and a 4.0x28mm synergy megatron des was placed in the mid-rca to tack the malformed stent.The procedure was completed, and the patient was stable and expected to fully recover.It is noted that in opinion of the operating physician; the guidewire, guide and guide extension caused/contributed to the dissection.

Brand Name
SYNERGY? XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21952362
Report Number2124215-2025-25950
Device Sequence Number15587173
Product Code NIQ
UDI-Device Identifier08714729985235
UDI-Public(01)08714729985235
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493941848350
Device Catalogue NumberH7493941848350
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Initial Report FDA Received Date05/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient RaceWhite